Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 18, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 10, 2006, 4:20 PM CDT for Polk County, San Jacinto County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 4:20 PM CDT (21:20 UTC)
- Expired
- May 10, 2006, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Polk County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 126 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:37 PM CDT | HAIL 0.75 | 5 E Coldspring, TX | REPORTED IN CAMILLA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3074 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 102123
TORHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
420 PM CDT WED MAY 10 2006
TXC157-481-102200-
/O.CON.KHGX.SV.W.0065.000000T0000Z-060510T2200Z/
FORT BEND TX-WHARTON TX-
420 PM CDT WED MAY 10 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN WHARTON AND
FORT BEND COUNTIES UNTIL 500 PM CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PLEAK TO 6 MILES EAST
OF EAST BERNARD...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ORCHARD...
EAST BERNARD...
BEASLEY...
THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER...
NOW
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DANGEROUS WINDS AND LARGE DAMAGING HAIL THAT CAN
RESULT IN EXTENSIVE PROPERTY DAMAGE OR SERIOUS INJURY. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE WARNED
AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2959 9607 2972 9599 2977 9583 2959 9550
2950 9547 2942 9567 2939 9599 2935 9614
2943 9630 2949 9632 2963 9617
$$2 follow-up statements
000 WWUS54 KHGX 102129 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 427 PM CDT WED MAY 10 2006 TXC373-407-102200- /O.CON.KHGX.TO.W.0018.000000T0000Z-060510T2200Z/ POLK TX-SAN JACINTO TX- 427 PM CDT WED MAY 10 2006 ...A TORNADO WARNING CONTINUES FOR SAN JACINTO AND POLK COUNTIES UNTIL 500 PM CDT... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO. THIS TORNADO WAS LOCATED 5 MILES SOUTHWEST OF GOODRICH ...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... GOODRICH... SHEPHERD... SEGNO... SOUTHERN SAN JACINTO COUNTY... WESTERN POLK COUNTY... AT 415 PM...ANGELINA COUNTY SHERIFFS OFFICE REPORTED THREE TORNADOES OVER LAKE LIVINGSTON. IN ADDITION...GOLFBALL SIZED HAIL WAS REPORTED IN POLK COUNTY AT THE INTERSECTION OF FM 2457 AND HIGHWAY 190 ABOUT 4 MILES WEST OF LIVINGSTON. THIS IS A VERY DANGEROUS STORM IN ADDITION TO THE TORNADO THREAT...GOLFBALL SIZED HAIL AND WIND GUSTS IN EXCESS OF 60 MPH ARE LIKELY. TAKE COVER NOW PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3058 9516 3047 9493 3058 9464 3078 9487 $$
000 WWUS54 KHGX 102141 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 439 PM CDT WED MAY 10 2006 TXC373-407-102200- /O.CON.KHGX.TO.W.0018.000000T0000Z-060510T2200Z/ POLK TX-SAN JACINTO TX- 439 PM CDT WED MAY 10 2006 ...A TORNADO WARNING CONTINUES FOR SAN JACINTO AND POLK COUNTIES UNTIL 500 PM CDT... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE THUNDERSTORM WAS LOCATED OVER POLK COUNTY NEAR GOODRICH...MOVING SOUTHEAST AT 25 MPH. ANOTHER LARGE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED OVER SAN JACINTO COUNTY BETWEEN COLDSPRING AND SHEPHERD. THIS STORM WAS ALSO MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... SHEPHERD... SEGNO... SOUTHERN POLK COUNTY... SOUTHERN SAN JACINTO COUNTY... THESE ARE DANGEROUS STORMS IN ADDITION TO THE THREAT OF TORNADOES...THESE STORMS ARE LIKELY TO PRODUCE GOLFBALL SIZED HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. TAKE COVER NOW PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3051 9526 3037 9514 3058 9464 3078 9487 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 10, 2:30 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 10, 2:30 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 230 PM CDT WED MAY 10 2006 .DISCUSSION... FRONT CURRENTLY LOCATED FROM CROCKETT TO BRENHAM MOVING SOUTH AT AROUND 25 MPH. APPEARS CONVERGENCE ALONG THE BOUNDARY IS ASSISTING THE CAP ERODE AND BROKEN LINE OF PRECIP IS DEVELOPING ALONG THE BOUNDARY. EXPECT IT TO FILL IN AND FURTHER INTENSIFY AS IT APPROACHES THE COAST. ATMOS AHEAD OF THE FRONT IS POTENTIALLY EXTREMELY UNSTABLE WITH CAPES >5000 AND LIS -7 TO -11. SEVERE STORMS ARE LIKELY WITHIN THE LINE WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. ASSUMING CURRENT MOVEMENT HOLDS...ANTICIPATE THE LINE TO BE FROM ROUGHLY MOSS HILL TO DOWNTOWN HOUSTON TO EL CAMPO AROUND 430PM AND OFF THE COAST EARLY THIS EVENING. IMPROVING CONDITIONS AND COOLER TEMPS POST FROPA TONIGHT. VERY NICE WX ON TAP FOR THE MAJORITY OF THE NEXT 7 DAYS. SFC HIGH PRES WILL MOVE EAST OF THE REGION LATE FRIDAY ALLOWING AN ONSHORE TO RESUME FRI ALONG WITH A BRIEF WARMING TREND. MID LEVEL TROF BECOMES ANCHORED OVER THE EASTERN US AS RIDGE BUILDS ACROSS THE ROCKIES. THIS FAVORABLE UPPER LEVEL PATTERN SHOULD ALLOW ANOTHER FRONT TO MOVE THROUGH ON SUNDAY. DOUBT THERE WILL BE ENOUGH TIME TO GET MUCH MOISTURE BACK INTO THE AREA PRIOR TO THE FRONT ARRIVING...SO WILL MAINTAIN THE LOW POPS ALREADY IN THE FCST IN ASSOCIATION WITH THE FROPA. NW FLOW ALOFT SHOULD PERSIST INTO THE MIDDLE OF NEXT WEEK WHICH WILL PROVIDE DRY CONDITIONS WITH OVERNIGHT LOWS IN THE UPPER 50S-LOW 60S AND AFTN HIGHS BETWEEN 80-85. 47 && .MARINE... FRONT WILL APPROACH EARLY THIS EVENING USHERING AN OFFSHORE FLOW WHICH WILL STRENGTHEN BY LATE EVENING/MIDNIGHT. WE WILL CONTINUE SCEC FOR WATERS EARLY EVENING...THEN SCA OVERNIGHT. WAVE HEIGHTS SHOULD PICK UP 7-8 FEET SOUTHERN FRINGES OF COASTAL WATERS BY TOMORROW MORNING. WAVE HEIGHTS FALLING MID/LATE MORNING THURSDAY WITH OFFSHORE FLOW DECREASING IN STRENGTH AND BECOMING NORTHEAST. ONSHORE FLOW RETURNING LATER FRIDAY. NEXT FRONT MOVING ACROSS CWFA SATURDAY NIGHT AND AGAIN EXPECT OFFSHORE FLOW ON SUNDAY. 37 && .AVIATION... CEILINGS RUNNING NEAR 3KFT CENTRAL AND SOUTHERN PART OF CWFA. HAZE STILL RESTRICTING VISIBILITIES IAH AND TO A LESSER EXTENT HOU. BELIEVE THIS WILL IMPROVE AS WIND VEERS TO WEST/NORTHWEST W/PRE-FRONTAL FRONT APPROACHING. FRONT SHOULD APPROACH IAH AROUND 4 PM AND SHOULD BE MOVING ACROSS COASTAL WATERS DURING THE EVENING. SURROUNDING SOUNDINGS THIS MORNING INDICATED VERY HIGH CAPES ABOUT 5000 J/KG TO EAST OF CWFA AND OVER 7000 J/KG TO THE SW (CRP). MODEST CAPPING EAST AND STRONG CAPPING SOUTH/SOUTHWEST OF CWFA. UPPER LEVEL JET PRODUCING SCATTERED CONVECTION OVER COASTAL WATERS EARLY THIS AFTERNOON. LOW CLOUD CEILINGS BECOMING SCATTERED ONCE FRONT PASSES THROUGH WITH VFR CONDITIONS EXPECTED OVERNIGHT. 37 .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 56 83 52 87 60 / 0 0 0 0 0 HOUSTON (IAH) 58 85 54 85 62 / 30 0 0 0 0 GALVESTON (GLS) 66 80 64 81 70 / 50 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT SHOULD EXERCISE CAUTION BAYS AND GULF 0-60 NM. &&
Hazardous weather outlook, May 10, 6:00 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 600 AM CDT WED MAY 10 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-111100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 600 AM CDT WED MAY 10 2006 ...SLIGHT RISK OF SEVERE WEATHER EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON. THIS WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA...GENERALLY ALONG AND SOUTH OF INTERSTATE 10 AS THE FRONT MOVES SOUTHWARD. VERY WARM TEMPERATURES AND ABUNDANT MOISTURE WILL PRODUCE A VERY UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS TODAY. ANY THUNDERSTORMS THAT DO DEVELOP WILL LIKELY BE SEVERE. THE GREATEST THREAT OF SEVERE WEATHER IS LIKELY LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN ISOLATED TORNADO IS POSSIBLE WITH SEVERE STORMS. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH FROM NORTH TO SOUTH TONIGHT AS THE FRONT MOVES THROUGH THE REST OF THE AREA THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SLIGHTLY COOLER AND DRIER WEATHER IS EXPECTED THURSDAY AND FRIDAY. A WEAK COLD IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS SATURDAY NIGHT INTO SUNDAY PROVIDING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:48 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 42 min |
| May 10, 3:13 PM CDT | Severe Thunderstorm Warning | HGX | Austin | 47 min |
| May 10, 3:26 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 64 min |
| May 10, 3:51 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 39 min |
| May 10, 3:57 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Wharton | 63 min |
| May 10, 4:13 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto | 62 min |
| May 10, 4:22 PM CDT | Tornado Warning | HGX | Fort Bend | 38 min |
| May 10, 4:31 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 44 min |
| May 10, 4:51 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 54 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 31 min |
| May 10, 5:01 PM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 29 min |
| May 10, 5:05 PM CDT | Special Marine Warning | HGX | 85 min | |
| May 10, 5:41 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 64 min |
| May 10, 6:14 PM CDT | Tornado Warning | HGX | Liberty | 31 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.